I'm in my early 20's and was diagnosed with u.c. about
1.5 years ago. I feel pretty much normal now after a bumpy first 6 months. I am no longer on pregnizone and just on a small dosage of 6mp and pentasa 500mg 2 pills 3x a day. I think I have been witnessing side effects form the pentasa for some time now and i'm wondering if anyone has had any issues with the drug. I mentioned it a couple times at the check ups with my gasterologist, but it kind of gets dismissed because the drug is supposed to have no real side effects. Towards lunch and espeically dinner, if I don't eat a solid meal at a certain time and have the pills after I become light headed. If I don't eat anything before taking the pills or only have a small snack and take the pills I become light headed. If I eat a solid meal but wait til like 7:00pm or later for dinner to start and then take the pills, I become light headed and have trouble focusing. I'm bringing this up now because it is the only issue I have now with uc. Also, if I don't space out the timing of the dosage far away from each other i'll face the similiar side effects - almost need to wait at least 4 hours. My stomach has been practically normal the last year of my life. Maybe I need to go to lower dosage pentasa or possibly another drug. One suggestion was that it could have been my sugar or blood levels, but I get those tested every couple of months and they seem to be normal
I would like to address this issue now because I start work full time in 6 months and I'm not going to be able to have food when I need it at a given pattern. This type of dependency can be very annoying. When i'm looking to go out to dinner later in the night - I almost have to have a premeal before I go out to take the medicine. Also, if I have too much liquids before taking these pills you get major indegistion, so I only drink alot of water after taking hte pills. Also, having soda before taking these pills gives you the similiar effects. (this is not the real issue to me however) The light headiness sounds weird to other people I describe it to because the drug really is not supposed to have any serious side effects. Any suggestions or help would be greatly appreciated - also curious if this happens to anyone else out there.
Post Edited (bkess27) : 3/14/2009 3:54:22 PM (GMT-6)